Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the Lánczos method for solving symmetric linear systems with several right-hand sides
HTML articles powered by AMS MathViewer

by Youcef Saad PDF
Math. Comp. 48 (1987), 651-662 Request permission


This paper analyzes a few methods based on the Lanczos algorithm for solving large sparse symmetric linear systems with several right-hand sides. The methods examined are suitable for the situation when the right sides are not too different from one another, as is often the case in time-dependent or parameter-dependent problems. We propose a theoretical error bound for the approximation obtained from a projection process onto a Krylov subspace generated from processing a previous right-hand side.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65F10, 65F50
  • Retrieve articles in all journals with MSC: 65F10, 65F50
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Math. Comp. 48 (1987), 651-662
  • MSC: Primary 65F10; Secondary 65F50
  • DOI:
  • MathSciNet review: 878697